Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 475, NWS Norman, OK

May 31, 2016Marshall County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at May 31, 2016, 1:50 PM CDT for Marshall County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2016, 1:50 PM CDT (18:50 UTC)
Expired
May 31, 2016, 2:30 PM CDT
In force
40 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Marshall County, OK

The radar

The Norman radar (KTLX), 161 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2016-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1719 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2016-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1719 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
959 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

761 
WUUS54 KOUN 311850
SVROUN
OKC095-311930-
/O.NEW.KOUN.SV.W.0475.160531T1850Z-160531T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
150 PM CDT TUE MAY 31 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARSHALL COUNTY IN SOUTHEASTERN OKLAHOMA...

* UNTIL 230 PM CDT

* AT 149 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
  OF KINGSTON...MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  KINGSTON...LITTLE CITY...WOODVILLE...
  NORTHERN LAKE TEXOMA AND MCBRIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR LAKE TEXOMA...GET AWAY FROM THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3387 9682 3397 9685 3414 9660 3409 9656
      3408 9656 3407 9655 3405 9656 3404 9658
      3401 9658 3402 9660 3401 9662 3396 9658
      3395 9660 3392 9658 3391 9665 3392 9667
      3390 9668
TIME...MOT...LOC 1849Z 241DEG 17KT 3395 9676 

HAIL...1.00IN
WIND...60MPH
 
$$

..SPEG.
1 follow-up statement
845 
WWUS54 KOUN 311923
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
223 PM CDT TUE MAY 31 2016

OKC095-311933-
/O.EXP.KOUN.SV.W.0475.000000T0000Z-160531T1930Z/
MARSHALL OK-
223 PM CDT TUE MAY 31 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARSHALL COUNTY WILL
EXPIRE AT 230 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL LIKELY WITH THIS THUNDERSTORM.

LAT...LON 3387 9682 3397 9685 3414 9660 3409 9656
      3408 9656 3407 9655 3405 9656 3404 9658
      3401 9658 3402 9660 3401 9662 3396 9658
      3395 9660 3392 9658 3391 9665 3392 9667
      3390 9668
TIME...MOT...LOC 1922Z 241DEG 17KT 3395 9676 

$$

..SPEG.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 1:17 PM CDT, 33 minutes earlier.

Area forecast discussion, May 31, 1:17 PM CDT, 33 minutes before
Area Forecast Discussion
National Weather Service Norman OK
117 PM CDT TUE MAY 31 2016

.AVIATION...
Most of the convection associated with an outflow boundary
in far southern Oklahoma and northern Texas will remain south
and east of TAF sites. A few storms may form near a weak surface
boundary (TUL...OKC near HBR) later this afternoon/evening. Still
some uncertainties with regards to more widespread showers and
storms returning overnight into Wednesday as a trough/shortwave
approach the Southern Plains. At this time... MVFR to VFR
conditions will prevail.

&&
Hazardous weather outlook, May 31, 11:54 AM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1154 AM CDT TUE MAY 31 2016

OKZ004>048-050>052-TXZ083>090-011700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1154 AM CDT TUE MAY 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA.
THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN
NORTH TEXAS... AND PORTIONS OF SOUTHERN... CENTRAL AND WESTERN
OKLAHOMA.

.LOCATION...
THE SLIGHT RISK AREA IF SOUTHEAST OF A LINE FROM CALVIN TO ADA TO
SULPHUR TO RINGLING. THE MARGINAL RISK AREA IS NEAR AND SOUTH OF
A LINE FROM CUSHING TO OKLAHOMA CITY TO CHEYENNE OKLAHOMA... AND
INCLUDES ALL OF WESTERN SECTIONS OF NORTH TEXAS.

TIMING... THE MOST LIKELY TIME FOR A FEW SEVERE STORMS WILL BE
FROM 2 PM THROUGH 10 PM.

IMPACTS...
THE PRIMARY HAZARDS WILL BE HAIL UP THE SIZE OF HALF DOLLARS AND
WIND GUSTS NEAR 60 TO 70 MPH. LOCALIZED HEAVY RAINFALL MAY ALSO
LEAD TO FLASH FLOODING.

DISCUSSION...
AN OUTFLOW BOUNDARY FROM THUNDERSTORMS EARLIER THIS MORNING WILL
CONTINUE TO MOVE ACROSS SOUTHERN OKLAHOMA AND PART OF WESTERN
NORTH TEXAS THIS MORNING. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO FORM ALONG THIS BOUNDARY THROUGH THIS AFTERNOON. THE
STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND HEAVY
RAINFALL.

BY MID TO LATE AFTERNOON...SCATTERED SHOWERS AND THUNDERSTORMS MAY
DEVELOP ALONG A COLD FRONT IN NORTHWESTERN OKLAHOMA. HEAVY
RAINFALL AND SMALL HAIL WILL BE POSSIBLE. OTHER STORMS MAY FORM
ALONG AND BEHIND THE OUTFLOW BOUNDARY IN FAR SOUTHERN OKLAHOMA AND
NORTHERN TEXAS. HAIL NEAR THE SIZE OF HALF DOLLARS AND 60 MPH
WINDS WILL BE POSSIBLE.

BY LATE EVENING AND OVERNIGHT...A THUNDERSTORM COMPLEX MAY MOVE
ACROSS THE SOUTHERN HALF OF OKLAHOMA AND NORTHERN TEXAS IN
ADVANCE OF AN UPPER LEVEL SYSTEM. HEAVY RAINFALL AND STRONG GUSTY
WINDS WILL BE POSSIBLE WITH THIS THUNDERSTORM COMPLEX.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS
THROUGH TONIGHT.

.HEAVY RAINFALL...
ANY OF THE THUNDERSTORMS WILL HAVE THE POTENTIAL FOR HEAVY
RAINFALL THAT COULD LEAD TO LOCALIZED FLOODING. THE RISK FOR
FLOODING WILL BE GREATEST WHERE HEAVY RAINFALL HAS FALLEN
RECENTLY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

.THUNDERSTORMS...
STRONG THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH WEDNESDAY...
ALTHOUGH THE RISK FOR WIDESPREAD SEVERE WEATHER WILL REMAIN LOW.
THUNDERSTORM CHANCES WILL SLOWLY SHIFT SOUTHWARD THURSDAY THROUGH
SUNDAY. SMALL HAIL...STRONG WIND GUSTS...AND LOCALIZED FLOODING
WILL REMAIN POSSIBLE.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, May 31, 8:02 AM CDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
802 AM CDT TUE MAY 31 2016

OKZ019-020-025-026-029>031-311345-
OKLAHOMA OK-POTTAWATOMIE OK-LOGAN OK-LINCOLN OK-CLEVELAND OK-
PAYNE OK-SEMINOLE OK-
802 AM CDT TUE MAY 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OKLAHOMA...
POTTAWATOMIE...SOUTHEASTERN LOGAN...LINCOLN...NORTHERN CLEVELAND...
SOUTHEASTERN PAYNE AND NORTHWESTERN SEMINOLE COUNTIES UNTIL 845 AM
CDT...

AT 800 AM CDT...THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR RIPLEY TO 7 MILES NORTHWEST OF MEEKER TO FAR NORTHEAST NORMAN...MOVING
EAST AT 35 MPH. GUSTY WINDS WILL EXTEND WELL OUT AHEAD OF THE STORMS.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
EASTERN OKLAHOMA CITY...NORMAN...SOUTHEASTERN EDMOND...MOORE...MIDWEST
CITY...SHAWNEE...DEL CITY...CUSHING...SEMINOLE...TECUMSEH...CHANDLER...
CHOCTAW...HARRAH...MCLOUD...SPENCER...PERKINS...JONES...STROUD...NICOMA PARK
AND PRAGUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3508 9679 3531 9761 3532 9761 3562 9732
      3607 9710 3605 9662 3544 9663 3539 9661
      3545 9655
TIME...MOT...LOC 1300Z 284DEG 30KT 3599 9688 3558 9698 3519 9736

11
Special weather statement, May 31, 9:50 AM CDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
950 AM CDT TUE MAY 31 2016

OKZ039-311515-
STEPHENS OK-
950 AM CDT TUE MAY 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL STEPHENS COUNTY UNTIL
1015 AM CDT...

AT 947 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER DUNCAN...MOVING
NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LAT...LON 3443 9799 3454 9805 3465 9778 3446 9768
TIME...MOT...LOC 1447Z 246DEG 16KT 3450 9795

..SPEG.
Special weather statement, May 31, 1:16 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
116 PM CDT TUE MAY 31 2016

OKZ051-311845-
MARSHALL OK-
116 PM CDT TUE MAY 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARSHALL COUNTY
UNTIL 145 PM CDT...

AT 114 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KINGSTON...
MOVING EAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LAT...LON 3403 9678 3414 9662 3404 9657 3403 9658
      3403 9657 3402 9657 3401 9658 3402 9660
      3401 9660 3401 9662 3400 9662 3397 9675
TIME...MOT...LOC 1814Z 248DEG 12KT 3403 9670

..SPEG.
Special weather statement, May 31, 1:31 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
131 PM CDT TUE MAY 31 2016

OKZ048-311900-
ATOKA OK-
131 PM CDT TUE MAY 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ATOKA COUNTY UNTIL 200 PM
CDT...

AT 128 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TUSHKA...MOVING
NORTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LAT...LON 3422 9623 3432 9627 3456 9596 3433 9579
TIME...MOT...LOC 1828Z 239DEG 21KT 3431 9616

..SPEG.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 2:29 AM CDTSpecial Weather StatementOUNHarper61 min
May 31, 3:10 AM CDTSpecial Weather StatementOUNHarper35 min
May 31, 3:25 AM CDTSpecial Weather StatementOUNHarper50 min
May 31, 3:45 AM CDTSpecial Weather StatementOUNWoodward45 min
May 31, 4:01 AM CDTSpecial Weather StatementOUNWoods44 min
May 31, 4:18 AM CDTSpecial Weather StatementOUNKingfisher42 min
May 31, 4:22 AM CDTSpecial Weather StatementOUNAlfalfa, Woods, Woodward53 min
May 31, 4:24 AM CDTSpecial Weather StatementOUNGarfield66 min
May 31, 4:29 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Major, Woods, Woodward61 min
May 31, 5:01 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Blaine, Dewey, Garfield, Grant, Kingfisher and 2 more44 min
May 31, 5:30 AM CDTSpecial Weather StatementOUNGarfield, Kingfisher, Logan30 min
May 31, 5:43 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant, Kay, Major, Noble62 min
May 31, 5:58 AM CDTSpecial Weather StatementOUNBlaine, Kingfisher62 min
May 31, 6:08 AM CDTSevere Thunderstorm WarningOUNKingfisher42 min
May 31, 6:39 AM CDTSpecial Weather StatementOUNLogan51 min
May 31, 6:46 AM CDTSpecial Weather StatementOUNCanadian44 min
May 31, 6:48 AM CDTSpecial Weather StatementOUNPayne57 min
May 31, 6:58 AM CDTSpecial Weather StatementOUNKay, Noble32 min
May 31, 7:03 AM CDTSpecial Weather StatementOUNLogan, Oklahoma57 min
May 31, 7:33 AM CDTSpecial Weather StatementOUNCleveland, Grady, Lincoln, Oklahoma27 min
May 31, 7:35 AM CDTSpecial Weather StatementOUNKay, Payne25 min
May 31, 8:02 AM CDTSpecial Weather StatementOUNLincoln, Pottawatomie43 min
May 31, 9:50 AM CDTSpecial Weather StatementOUNStephens25 min
May 31, 10:34 AM CDTFlood WatchOUNAtoka, Beckham, Blaine, Bryan, Caddo, Canadian and 33 more72 hr
May 31, 12:05 PM CDTAreal Flood AdvisoryOUNJohnston, Pontotoc115 min
May 31, 12:21 PM CDTFlash Flood WarningOUNJohnston, Pontotoc3 hr
May 31, 12:26 PM CDTAreal Flood AdvisoryOUNHughes2 hr
May 31, 1:14 PM CDTFlash Flood WarningOUNLove3 hr
May 31, 1:16 PM CDTSpecial Weather StatementOUNMarshall29 min
May 31, 1:31 PM CDTSpecial Weather StatementOUNAtoka29 min
May 31, 1:46 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan44 min
May 31, 1:56 PM CDTFlash Flood WarningOUNMarshall3 hr
May 31, 2:15 PM CDTSpecial Weather StatementOUNCarter30 min
May 31, 2:19 PM CDTSevere Thunderstorm WarningOUNBryan41 min
May 31, 2:22 PM CDTAreal Flood AdvisoryOUNCarter3 hr
May 31, 4:46 PM CDTSpecial Weather StatementOUNOklahoma29 min
May 31, 5:17 PM CDTSpecial Weather StatementOUNOklahoma28 min
May 31, 5:20 PM CDTAreal Flood AdvisoryOUNCleveland, Grady, McClain, Oklahoma3 hr
May 31, 5:25 PM CDTSpecial Weather StatementOUNTillman35 min
May 31, 5:33 PM CDTSevere Thunderstorm WarningOUNGrady27 min
May 31, 5:52 PM CDTSevere Thunderstorm WarningOUNOklahoma26 min
May 31, 6:01 PM CDTSevere Thunderstorm WarningOUNCanadian, Grady44 min
May 31, 6:21 PM CDTFlash Flood WarningOUNGrady3 hr
May 31, 6:23 PM CDTAreal Flood AdvisoryOUNTillman3 hr
May 31, 6:51 PM CDTSpecial Weather StatementOUNGrady24 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.